A New Fair Queueing Algorithm with Dynamic Service Probability Adjustment

Debin YIN  Jianying XIE  Xun FAN  

IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E90-A   No.11   pp.2635-2640
Publication Date: 2007/11/01
Online ISSN: 1745-1337
DOI: 10.1093/ietfec/e90-a.11.2635
Print ISSN: 0916-8508
Type of Manuscript: LETTER
Category: Communication Theory and Signals
queue scheduling,  weighted fair queueing,  service probability,  

Full Text: PDF>>
Buy this Article

This letter proposes a new weighted fair queueing algorithm, which adjusts dynamically each flow's service probability according to its weight and average packet length and then uses the service probability parameters to implement fair queueing. This solves the main drawback of traditional weighted fair queueing algorithms--the packet-based tracing of weight parameters. In addition, this letter proposes a novel service probability calculation method which solves the unfairness problem induced by the variable packet length.